Alert archive / Illinois / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 48, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 11, 2016, 4:51 PM CDT for Crawford County, Lawrence County, Richland County, Illinois. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2016, 4:51 PM CDT (21:51 UTC)
- Expired
- May 11, 2016, 5:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crawford County, IL, Lawrence County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 42 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 5:17 PM CDT | TSTM WND GST 71 | Mount Carmel Airport, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 12:10 PM CDT | Severe Thunderstorm Watch | SPC | 12 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.9 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
964
WUUS53 KILX 112151
SVRILX
ILC033-101-159-112230-
/O.NEW.KILX.SV.W.0048.160511T2151Z-160511T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
451 PM CDT WED MAY 11 2016
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CRAWFORD COUNTY IN EAST CENTRAL ILLINOIS...
EASTERN RICHLAND COUNTY IN SOUTHEASTERN ILLINOIS...
LAWRENCE COUNTY IN SOUTHEASTERN ILLINOIS...
* UNTIL 530 PM CDT
* AT 451 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PARKERSBURG...
OR 10 MILES SOUTH OF OLNEY...MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LAWRENCEVILLE...SUMNER...ST. FRANCISVILLE...PARKERSBURG...CLAREMONT...
CALHOUN...CHAUNCEY...PETROLIA...MOUNT CARMEL AIRPORT...BILLETT...
BERRYVILLE...RED HILLS STATE PARK AND HELENA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3859 8815 3860 8815 3890 8789 3869 8756
3867 8757 3867 8759 3864 8762 3858 8762
3859 8764 3858 8764 3857 8765 3857 8777
TIME...MOT...LOC 2151Z 221DEG 16KT 3859 8802
HAIL...1.00IN
WIND...60MPH
$$
SMITHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 2:43 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, May 11, 2:43 PM CDT, 2 hours 8 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 243 PM CDT WED MAY 11 2016 .SHORT TERM...(Tonight) ISSUED AT 241 PM CDT Wed May 11 2016 Another storm system moving through the region today and tonight has developed some convective activity early. The better organized storms are just south of ILX this afternoon, but ample instability was in place in west central Illinois. Moving forward into the overnight hours, the modeling of the evolution of the storms becomes far more problematic. The current activity mixes the atmosphere to an extent, and at least a couple runs of the HRRR actually responds by breaking the subsequent line of convection that develops later tonight with the front itself. Summary forecast would be that the limited activity now will likely not eliminate the second round with the forcing of the actual front tonight... but may limit the severe potential. Either way, continuation of the pops ahead of the boundary through the overnight and damping the diurnal swing this evening and through the overnight somewhat for the cloud cover. NAM12 layer RH starting a brief clearing behind the front until the stratus moves back in before morning. && .LONG TERM...(Thursday through Wednesday) ISSUED AT 241 PM CDT Wed May 11 2016 Cool and wet period shaping up for the region over the next week. Large gyre rotating slowly across eastern Canada will continue to produce reinforcing shots of cool air as it moves into the Canadian maritime by midweek. Although models are generally similar in the overall pattern, the timing of individual waves and the orientation of the trailing portion of the system is somewhat different. On Thursday the first in the series of cold fronts will cross the state. Depending on timing, there does appear to be a window in eastern Illinois during the afternoon where thunderstorms will develop along and just in front of the front. Some of the storms along the Indiana border to the south of Danville may be capable of strong winds and hail. Cooler temps move in behind the front, with lows Thursday Night dropping below normal as 850mb temps are progged to drop some 10C between. A second cold front will push through Friday Afternoon and Friday Night bring subfreezing 850mb temps in its wake. Moisture should be quite limited given that Thursday's front will shunt the bulk of deep moisture southeast of the forecast area. There may be enough residual moisture for a few thunderstorms to develop along the front. The front is expected to push southward to near the Gulf Coast over the weekend and then begin to return north as the upper low moves away. Overrunning moisture over the cool air in place is expected to begin to impact the area by Monday with periods of showers and thunderstorms as waves in the southern stream flow interact with the front as it slowly moves northward. Since central and southeast Illinois will be on the cool side of the boundary, severe weather threat should be limited. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1241 PM CDT Wed May 11 2016 Forecast problematic. Models split with how to deal with convection through the early afternoon. Have put in more obvious precip/TS for PIA SPI DEC and BMI in the short term...delaying entirely for CMI in the east. VCTS dominating the remainder of the afternoon and early evening due to potential mesoscale influences and plenty of instability, regardless of lifting mechanisms. through the morning, llvl moisture likely to bring IFR cigs back in right behind the initial clearing behind the front tonight. NAM layer RH hinting at a chance for a break out in PIA and SPI for mid morning...have trended forecast that way. May be a little optimistic. && .ILX Watches/Warnings/Advisories... NONE. && SHORT TERM...HJS LONG TERM...Barker AVIATION...HJS
Hazardous weather outlook, May 11, 3:42 PM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 342 PM CDT WED MAY 11 2016 ILZ027>031-036>038-040>043-047>053-121100- CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON- MCLEAN-MENARD-MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK- TAZEWELL-WOODFORD- 342 PM CDT WED MAY 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WILL DEVELOP AGAIN THIS EVENING...WITH THE THUNDERSTORM RISK CONTINUING INTO TONIGHT. SOME OF THE STORMS THIS AFTERNOON INTO THIS EVENING MAY BE SEVERE...WITH DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES ALL POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TONIGHT...ESPECIALLY BEFORE MIDNIGHT. ILZ044>046-054>057-061>063-066>068-071>073-121100- CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-PIATT-RICHLAND-SHELBY- VERMILION- 342 PM CDT WED MAY 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WILL DEVELOP AGAIN THIS EVENING...WITH THE THUNDERSTORM RISK CONTINUING INTO TONIGHT. SOME OF THE STORMS THIS AFTERNOON INTO THIS EVENING MAY BE SEVERE...WITH DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES ALL POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW THUNDERSTORMS REMAIN POSSIBLE THURSDAY...ESPECIALLY IN THE MORNING. SEVERE STORMS ARE NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY INTO TONIGHT...ESPECIALLY BEFORE MIDNIGHT. HJS
In the hours before
Local storm report, May 11, 3:22 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
322 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM TSTM WND GST 1 NW MONTICELLO 40.04N 88.59W
05/11/2016 M66 MPH PIATT IL TRAINED SPOTTER
&&
BROLocal storm report, May 11, 3:35 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
335 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM HAIL 4 W MONTICELLO 40.03N 88.65W
05/11/2016 E2.00 INCH PIATT IL LAW ENFORCEMENT
HAIL UP TO EGG SIZE REPORTED BY TRAINED SPOTTER THROUGH
SHERIFF OFFICE.
0324 PM TSTM WND GST MONTICELLO 40.03N 88.57W
05/11/2016 M62 MPH PIATT IL TRAINED SPOTTER
0324 PM HAIL MONTICELLO 40.03N 88.57W
05/11/2016 E0.88 INCH PIATT IL TRAINED SPOTTER
&&
BROSpecial weather statement, May 11, 4:24 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
424 PM CDT WED MAY 11 2016
ILZ045-046-057-063-112215-
EDGAR-CHAMPAIGN-CLARK-VERMILION-
424 PM CDT WED MAY 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR VERMILION AND EDGAR COUNTIES
UNTIL 515 PM CDT...
AT 423 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM GIFFORD TO 5 MILES NORTH OF
FITHIAN TO NEAR HOMER TO NEAR ARCOLA...AND MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DANVILLE...PARIS...HOOPESTON...GEORGETOWN...WESTVILLE...TILTON...CATLIN...
OAKWOOD...CHRISMAN...ROSSVILLE...RIDGE FARM...KANSAS...POTOMAC...FAIRMOUNT...
SIDELL...RANKIN...FITHIAN...BELGIUM...HUME AND BROCTON.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 199 AND 220.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
EAST CENTRAL ILLINOIS.
LAT...LON 3948 8753 3948 8796 3979 8797 3980 8794
4049 8793 4049 8753
TIME...MOT...LOC 2123Z 258DEG 26KT 4031 8806 4018 8790 4002 8793 3970
8824
BARKERSpecial weather statement, May 11, 4:36 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
436 PM CDT WED MAY 11 2016
ILZ055>057-063-112215-
EDGAR-DOUGLAS-CLARK-COLES-
436 PM CDT WED MAY 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COLES AND SOUTHEASTERN
DOUGLAS COUNTIES UNTIL 515 PM CDT...
AT 435 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ARCOLA...OR 6 MILES SOUTHEAST OF TUSCOLA...MOVING EAST AT 20 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CHARLESTON...TUSCOLA...ARCOLA...OAKLAND...ASHMORE...CAMARGO...HINDSBORO...
RARDIN...FAIRGRANGE AND BUSHTON.
THIS INCLUDES INTERSTATE 57 BETWEEN MILE MARKERS 199 AND 214.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
EAST CENTRAL ILLINOIS.
LAT...LON 3948 8798 3948 8801 3939 8801 3938 8802
3938 8803 3965 8835 3983 8827 3977 8797
3953 8796
TIME...MOT...LOC 2135Z 291DEG 19KT 3972 8822
BARKERLocal storm report, May 11, 4:44 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
444 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM TSTM WND DMG 1 E WHEELER 39.04N 88.30W
05/11/2016 JASPER IL LAW ENFORCEMENT
RAILROAD CROSSING ARMS BROKEN OFF.
&&
BROLocal storm report, May 11, 4:46 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
446 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL ASHLAND 39.89N 90.01W
05/11/2016 M0.75 INCH CASS IL TRAINED SPOTTER
0128 PM TSTM WND GST PETERSBURG 40.01N 89.85W
05/11/2016 E60.00 MPH MENARD IL EMERGENCY MNGR
0.5 INCH HAIL ALSO REPORTED.
0139 PM TSTM WND DMG 8 E PETERSBURG 40.01N 89.70W
05/11/2016 MENARD IL MESONET
MULTIPLE TREE LIMBS DOWN. ONE APPLE TREE SNAPPED AT THE
BASE. SWOP REPORT.
0139 PM TSTM WND GST 8 E PETERSBURG 40.01N 89.70W
05/11/2016 M79.00 MPH MENARD IL MESONET
PEA SIZE HAIL FOR ABOUT 5 MINUTES. SWOP REPORT. MEASURED
WIND SPEED CORRECTED.
0200 PM HAIL 1 S ELKHART 40.00N 89.48W
05/11/2016 M0.75 INCH LOGAN IL EMERGENCY MNGR
ESTIMATED 40-50 MPH WINDS.
0215 PM HAIL 2 SW LATHAM 39.95N 89.19W
05/11/2016 M0.75 INCH LOGAN IL MESONET
SWOP REPORT.
0215 PM TSTM WND DMG MOUNT PULASKI 40.01N 89.28W
05/11/2016 LOGAN IL PUBLIC
LARGE TREE LIMBS BLOWN DOWN.
0215 PM TSTM WND GST 2 SW LATHAM 39.95N 89.19W
05/11/2016 E50.00 MPH LOGAN IL MESONET
SWOP REPORT.
0313 PM TSTM WND GST 1 NW MONTICELLO 40.04N 88.59W
05/11/2016 M66.00 MPH PIATT IL TRAINED SPOTTER
0321 PM HAIL 4 W MONTICELLO 40.03N 88.65W
05/11/2016 E2.00 INCH PIATT IL LAW ENFORCEMENT
HAIL UP TO EGG SIZE REPORTED BY TRAINED SPOTTER THROUGH
SHERIFF OFFICE.
0324 PM HAIL MONTICELLO 40.03N 88.57W
05/11/2016 E0.88 INCH PIATT IL TRAINED SPOTTER
0324 PM TSTM WND GST MONTICELLO 40.03N 88.57W
05/11/2016 M62.00 MPH PIATT IL TRAINED SPOTTER
0438 PM TSTM WND DMG 1 E WHEELER 39.04N 88.30W
05/11/2016 JASPER IL LAW ENFORCEMENT
RAILROAD CROSSING ARMS BROKEN OFF.
&&
BROThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 1:53 AM CDT | Dense Fog Advisory | ILX | Cass, Champaign, Christian, Clark, Clay, Coles and 29 more | 7 hr |
| May 11, 11:18 AM CDT | River Flood Warning | ILX | Cass, Fulton, Mason | 13 days |
| May 11, 11:18 AM CDT | River Flood Warning | ILX | Brown, Cass, Morgan, Schuyler | 14 days |
| May 11, 1:17 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Menard, Morgan, Sangamon | 28 min |
| May 11, 1:38 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Menard, Sangamon | 37 min |
| May 11, 2:08 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Sangamon | 37 min |
| May 11, 2:23 PM CDT | Special Weather Statement | ILX | Macon | 37 min |
| May 11, 2:48 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Macon, Piatt | 42 min |
| May 11, 3:15 PM CDT | Special Weather Statement | ILX | Richland | 30 min |
| May 11, 3:18 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Douglas, Piatt | 42 min |
| May 11, 3:21 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Richland | 39 min |
| May 11, 3:34 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham, Jasper | 56 min |
| May 11, 3:44 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Douglas | 46 min |
| May 11, 3:58 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Jasper, Lawrence, Richland | 62 min |
| May 11, 4:00 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Lawrence, Richland | 45 min |
| May 11, 4:17 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Cumberland, Effingham, Jasper, Richland, Shelby | 43 min |
| May 11, 4:24 PM CDT | Special Weather Statement | ILX | Edgar, Vermilion | 51 min |
| May 11, 4:31 PM CDT | Tornado Warning | ILX | Cumberland, Effingham, Jasper | 29 min |
| May 11, 4:36 PM CDT | Special Weather Statement | ILX | Douglas | 39 min |
| May 11, 4:44 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Lawrence | 46 min |
| May 11, 5:02 PM CDT | Flash Flood Warning | ILX | Effingham | 3 hr |
| May 11, 5:08 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Cumberland, Jasper | 37 min |
| May 11, 5:17 PM CDT | Special Weather Statement | ILX | Edgar | 43 min |
| May 11, 5:26 PM CDT | Severe Thunderstorm Warning | ILX | Lawrence | 19 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.